Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 81, NWS Des Moines, IA

June 24, 2015Carroll County, Crawford County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 12:36 PM CDT for Carroll County, Crawford County, Sac County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 12:36 PM CDT (17:36 UTC)
Expired
Jun 24, 2015, 1:30 PM CDT
In force
54 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Carroll County, IA, Crawford County, IA, Sac County, IA

The radar

The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-531 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS53 KDMX 241736
SVRDMX
IAC027-047-161-241830-
/O.NEW.KDMX.SV.W.0081.150624T1736Z-150624T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1236 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  WESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 130 PM CDT

* AT 1236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHEAST OF DANBURY...OR 14 MILES SOUTHWEST OF IDA GROVE...MOVING
  EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARROLL...DENISON...SAC CITY...MANNING...LAKE VIEW...ODEBOLT...
  BLACK HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...
  EARLY...DOW CITY...CHARTER OAK...ARCADIA...BREDA...VAIL...
  TEMPLETON...AUBURN AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
      4251 9539 4256 9492 4187 9481 4187 9567
TIME...MOT...LOC 1736Z 259DEG 47KT 4216 9559 

HAIL...0.88IN
WIND...60MPH
 
$$

REV
1 follow-up statement
540 
WWUS53 KDMX 241758
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 PM CDT WED JUN 24 2015

IAC027-047-161-241830-
/O.CON.KDMX.SV.W.0081.000000T0000Z-150624T1830Z/
CRAWFORD IA-CARROLL IA-SAC IA-
1258 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CRAWFORD...WESTERN CARROLL AND SAC COUNTIES...

AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LAKE VIEW...OR 15 MILES NORTHEAST OF DENISON...MOVING EAST AT 60
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...MANNING...LAKE VIEW...ODEBOLT...BLACK
HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW
CITY...CHARTER OAK...ARCADIA...BREDA...VAIL...TEMPLETON...AUBURN AND
WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
      4251 9539 4256 9492 4187 9481 4187 9567
TIME...MOT...LOC 1758Z 263DEG 51KT 4217 9514 

HAIL...0.88IN
WIND...60MPH
 
$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:28 AM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 24, 6:28 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT WED JUN 24 2015

.SHORT TERM /TODAY/...
ISSUED AT 421 AM CDT WED JUN 24 2015

A COMPLEX AND RELATIVELY LOW CONFIDENCE CONVECTIVE EVOLUTION
DOMINATES TODAYS FORECAST. CURRENTLY A SURFACE HIGH PRESSURE AREA IS
STILL DOMINATING MOST OF IOWA...HOWEVER THE NOCTURNAL LOW LEVEL JET
HAS GENERATED A PERSISTENT BAND OF ELEVATED THUNDERSTORMS TRAINING
ALONG A PATH FROM AROUND DENISON TO GRINNELL...PLUS ANOTHER COUPLE
OF STORM CLUSTERS IN CENTRAL AND EASTERN NEBRASKA. THIS ACTIVITY
WILL CONTINUE TO PROGRESS SLOWLY EASTWARD ACROSS OUR FORECAST AREA
PAST SUNRISE AND POSSIBLY INTO THE LATE MORNING. MEANWHILE...A
COMPACT BUT ENERGETIC 500 MB SHORTWAVE APPROACHING FROM THE HIGH
PLAINS HAS RESULTED IN THE DEVELOPMENT OF A SURFACE LOW PRESSURE
AREA CURRENTLY LOCATED ALONG THE CENTRAL KANSAS/NEBRASKA
BORDER...WITH AN ATTENDANT WARM FRONT EXTENDING EAST SOUTHEASTWARD
TO JUST SOUTH OF KANSAS CITY. MOST PROGNOSTIC MODELS ARE SURGING
THIS WARM FRONT NORTHWARD ACROSS IOWA TODAY...HOWEVER...IT REMAINS
TO BE SEEN HOW THE COMBINATION OF THE MORNING CONVECTION AND ZONAL
STEERING FLOW MAY RETARD THE PROGRESS OF THE FRONT. THIS WILL BE
CRITICAL LATER...BECAUSE A CAPPING INVERSION IN THE AFTERNOON WILL
LIKELY BREAK BY LATE AFTERNOON/EVENING IN THE WARM SECTOR AHEAD OF
THE SURFACE LOW AND ANY THUNDERSTORMS THAT DEVELOP ALONG THE WARM
FRONTAL ZONE WILL BE IN AN ENVIRONMENT THAT IS VERY FAVORABLE FOR
SIGNIFICANT SEVERE WEATHER. MOST OF THIS THREAT WILL BE IN THE
TONIGHT PERIOD AFTER 00Z. FOR THIS MORNINGS FORECAST UPDATE HAVE
INCLUDED HIGH EARLY MORNING POPS FOR THE PREVIOUSLY DISCUSSED BANDS
OF STORMS CURRENTLY ON RADAR...BUT THEN PULLED BACK SIGNIFICANTLY ON
POPS IN THE EARLY AND MID AFTERNOON HOURS BEFORE INCREASING THEM
AGAIN RIGHT BEFORE 00Z. ALL OTHER FORECAST FIELDS WILL ALSO BE
AFFECTED BY THE MORNING CONVECTION AND THE NORTHWARD MOVEMENT OF THE
WARM FRONT...AND ESTF UPDATES WILL BE PARTICULARLY IMPORTANT
THROUGHOUT THE DAY.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 421 AM CDT WED JUN 24 2015

ELEVATED CONVECTIVE TRENDS AND ASSOCIATED CLOUD DEBRIS THROUGH THE
DAY WILL HAVE A BIG INFLUENCE ON SEVERE WEATHER POTENTIAL BY THIS
EVENING. AS ALLUDED TO IN THE SHORT TERM DISCUSSION...THE CAPPING
LAYER WILL INHIBIT SFC BASED CONVECTION THROUGH MUCH OF THE
AFTERNOON. AN APPROACHING SHORT WAVE AND ASSOCIATED COOLING WILL
HELP ERODE THE CAP BUT THE EROSION WILL ALSO BE CONTINGENT ON
SUFFICIENT SFC HEATING THIS AFTERNOON. SHORT TERM GUIDANCE CONTINUES
TO SUGGEST THE SFC WARM FRONT WILL BE IN THE VICINITY OF THE
INTERSTATE 80 AND HIGHWAY 30 CORRIDORS BY EARLY THIS EVENING AND
THIS WILL BE THE REGION TO WATCH FOR VIGOROUS THUNDERSTORM
DEVELOPMENT SHOULD THE CAP ERODE. EFFECTIVE DEEP LAYER SHEAR DURING
THIS PERIOD OF 40 PLUS KTS WILL BE SUPPORTIVE OF SUPERCELL
DEVELOPMENT. ALL FORMS OF SEVERE WEATHER WILL BE POSSIBLE WITH ANY
INITIAL SUPERCELLS THAT DEVELOP. LOW LEVEL SRH VALUES IN EXCESS OF
200 M2/S2 SUFFICIENT FOR TORNADOES AND CAN NOT DISCOUNT THE
POSSIBILITY OF A STRONG TORNADO CONSIDERING THE GOOD SHEAR IN THE
LOWER PORTION OF THE SOUNDINGS. SHOULD HAVE BREEZY SOUTHEAST WINDS
AHEAD OF THE STORMS FURTHER ENHANCING THE LOW LEVEL SHEAR. VERY
LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS IN ADDITION TO
DAMAGING WINDS. THESE STORMS WILL GRADUAL EVOLVE INTO A MORE
LINEAR SYSTEM THROUGH THE EVENING WITH DAMAGING WINDS THE PRIMARY
THREAT THOUGH 0-3 KM LINE NORMAL SHEAR VALUES APPROACHING 50KTS
WILL SUPPORT MESOVORTEX DEVELOPMENT AND AN ATTENDANT TORNADO
THREAT. VERY HEAVY RAIN IS ALSO A CONCERN. BUNKERS RIGHT SUPERCELL
MOTIONS OF 10 TO 15 KTS WITH PWAT VALUES NEARING 2 INCHES COULD
LEAD TO A SIGNIFICANT AMOUNT OF RAIN OVER A SHORT PERIOD OF TIME.
HAVE EXPANDED THE FLASH FLOOD WATCH TO THE NORTH AND WEST DUE TO
RAINFALL POTENTIAL AND WHAT HAS OCCURRED ALREADY THIS MORNING.
FARTHER NORTH...ELEVATED SEVERE STORMS ARE POSSIBLE ALONG WITH
LOCALLY HEAVY RAINFALL.

THURSDAY WILL GENERALLY BE A TRANSITION DAY WITH LOW POPS POSSIBLY
MAINLY FAR SOUTH. A SHORT WAVE WILL PASS THROUGH THURSDAY NIGHT INTO
FRIDAY AND IN COMBINATION TO AN INTENSIFYING UPPER HIGH OVER THE
WESTERN CONUS...WILL LEAD TO COOLER WEATHER FRIDAY AND INTO THE
WEEKEND. THIS FLOW IS EXPECTED TO PERSIST THROUGH EARLY NEXT WEEK.
PLEASANT CONDITIONS AND PERIODIC CHANCES FOR PRECIPITATION EXIST
THROUGH THIS PERIOD.

&&

.AVIATION...24/12Z
ISSUED AT 628 AM CDT WED JUN 24 2015

GENERALLY VFR CONDITIONS WILL PREVAIL TODAY...EXCEPT IN AND NEAR
THUNDERSTORMS WHICH MAY BECOME NUMEROUS AT TIMES. THESE STORMS
WILL BE CONFINED TO THE SOUTHERN TERMINALS THIS MORNING...BUT FROM
LATE AFTERNOON INTO EARLY TONIGHT THERE IS CONSIDERABLE
UNCERTAINTY AS TO WHERE ADDITIONAL STORMS WILL DEVELOP SO HAVE
INCLUDED VCTS AT ALL TERMINALS FOR NOW AND WILL REFINE DETAILS AT
THE 18Z ISSUANCE. LATER TONIGHT...AFTER THE STORMS HAVE
ENDED...FORECAST SOUNDINGS AND THE SYNOPTIC PATTERN LEAD TO THE
LIKELIHOOD OF MVFR STRATUS/BR DEVELOPING AND HAVE ALSO TRENDED
THAT WAY AT THE END OF THE 12Z TAFS.

&&

.HYDROLOGY...
ISSUED AT 421 AM CDT WED JUN 24 2015

HAVE EXPANDED THE FLASH FLOOD WATCH TO THE NORTH AND WEST DUE TO
LOCALLY HEAVY RAINFALL OCCURRING EARLY THIS MORNING AND SATURATING
THE GROUND...RECENT HEAVY RAINFALL AND THE POTENTIAL FOR
SIGNIFICANT RAINFALL ALONG THE WARM FRONT WITH ANY STORMS THAT
DEVELOP. SUPERCELL MOTIONS ARE QUITE SLOW AT 10 TO 15 KTS AND
RIGHT MOVER MOTIONS ARE NEARLY PARALLEL TO THE WARM FRONT WHICH
COULD LEAD TO THE TRAINING OF STORMS. RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE LIKELY THOUGH AN AREA OF 3 TO 5 INCHES IS POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-
CLARKE-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WRIGHT.

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...LEE
HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 24, 5:12 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT WED JUN 24 2015

IAZ024>028-034>039-046>050-058>062-072>075-083>086-096-097-251015-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS-
512 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING WITH QUARTER
SIZED HAIL POSSIBLE. SEVERAL SEVERE STORMS ARE EXPECTED LATE THIS
AFTERNOON AND INTO THE EVENING. A FEW TORNADOES ARE POSSIBLE WITH
THE POTENTIAL FOR A STRONG TORNADO TO OCCUR. VERY LARGE HAIL IN
EXCESS OF 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65
MPH ARE POSSIBLE. VERY HEAVY RAIN MAY ALSO OCCUR.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY ESPECIALLY BETWEEN 4 PM AND
10 PM.

IAZ004>007-015>017-023-251015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-
512 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY
THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER. AN ISOLATED
TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY ESPECIALLY BETWEEN 3 PM AND
9 PM.

IAZ033-044-045-057-070-071-081-082-092>095-251015-
SAC-CRAWFORD-CARROLL-AUDUBON-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-DECATUR-WAYNE-
512 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH AND WEST CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY
THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND DAMAGING
WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 4 PM AND 10 PM.

In the hours before

Special weather statement, Jun 24, 11:48 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 AM CDT WED JUN 24 2015

IAZ046>048-059>061-241800-
JASPER IA-BOONE IA-STORY IA-DALLAS IA-POLK IA-GREENE IA-
1148 AM CDT WED JUN 24 2015

...THUNDERSTORMS WITH BRIEF HEAVY RAINFALL MOVING ACROSS THE AREA...

AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS
4 MILES NORTHEAST OF PERRY...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM
WITH BRIEF HEAVY RAINFALL UP TO ONE HALF INCH IN 15 MINUTES. THE
STORMS WILL AFFECT URBAN AREAS AS WELL AS INTERSTATE 35 BETWEEN
DES MOINES AND GILBERT THROUGH 1 PM CDT THIS WEDNESDAY AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
AMES...ANKENY...JOHNSTON...BOONE...GRIMES...PERRY...NEVADA...
BONDURANT...POLK CITY...HUXLEY...SAYLORVILLE...MADRID...OGDEN...
DALLAS CENTER...SLATER...GRANGER...GILBERT...WOODWARD...IOWA STATE
CENTER AND BOONE SPEEDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER AND DIFFICULT DRIVING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4172 9323 4165 9425 4205 9427 4215 9323
TIME...MOT...LOC 1644Z 263DEG 38KT 4189 9403

REV
Special weather statement, Jun 24, 12:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED JUN 24 2015

IAZ033-034-044-045-057-241830-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-CALHOUN IA-
1229 PM CDT WED JUN 24 2015

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

AT 1227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF DANBURY...OR 20 MILES SOUTHWEST OF IDA GROVE...MOVING
EAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH
THIS STORM.  THE STORMS MAY INTENSIFY AS THEY MOVE ACROSS THE AREA
EARLY THIS AFTERNOON.  BE PREPARED FOR SEVERE WEATHER AND TAKE
SHELTER IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...ROCKWELL CITY...LAKE CITY...MANNING...
COON RAPIDS...GLIDDEN...LAKE VIEW...ODEBOLT...SOUTH TWIN LAKE...BLACK
HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...POMEROY...
EARLY...DOW CITY AND CHARTER OAK.

LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
      4255 9539 4256 9465 4186 9463 4185 9509
      4186 9512 4187 9567
TIME...MOT...LOC 1727Z 262DEG 42KT 4214 9576

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:00 AM CDTSevere Thunderstorm WarningDMXCrawford30 min
Jun 24, 3:29 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac31 min
Jun 24, 4:03 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll13 min
Jun 24, 11:48 AM CDTSpecial Weather StatementDMXBoone, Dallas, Story72 min
Jun 24, 12:29 PM CDTSpecial Weather StatementDMXCarroll, Crawford, Sac61 min
Jun 24, 1:20 PM CDTSpecial Weather StatementDMXCalhoun55 min
Jun 24, 6:20 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie55 min
Jun 24, 6:31 PM CDTSevere Thunderstorm WarningDMXGuthrie44 min
Jun 24, 6:50 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie35 min
Jun 24, 6:57 PM CDTTornado WarningDMXGuthrie48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.